MENU ▼
Read by QxMD icon Read
search
OPEN IN READ APP
JOURNAL ARTICLE

Cardiac arrhythmias following acute myocardial infarction: associations with the serum potassium level and prior diuretic therapy

W D Cooper, P Kuan, S R Reuben, M J VandenBurg
European Heart Journal 1984, 5 (6): 464-9
6745288
The relationship between the initial serum potassium level and the incidence of cardiac arrhythmias following myocardial infarction has been reviewed in a coronary care unit setting. The incidence of arrhythmias in general, and ventricular fibrillation, ventricular tachycardia and frequent ventricular ectopic beats in particular, were inversely related to the initial serum potassium level. Hyperkalaemia was also significantly associated with ventricular fibrillation and ventricular tachycardia. Hypokalaemia was significantly more common in patients previously treated with diuretics, though most patients with hypokalaemia had not been so treated. The occurrence of an acute hypokalaemic syndrome, independent of, but exacerbated by, diuretic therapy, is further supported by these results.

Comments

You need to log in or sign up for an account to be able to comment.

No comments yet, be the first to post one!

Related Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
6745288
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"